MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIXMANDIBLE SHORT CUT PLATE CUTTER; INSTRUMENT,CUTTING,ORTHOPAEDIC

WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIXMANDIBLE SHORT CUT PLATE CUTTER; INSTRUMENT,CUTTING,ORTHOPAEDIC
Model Number 03.503.057
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is synthes sales consultant.A device history record (dhr) review was conducted: part: 03.503.057, lot: 1835097.Manufacturing site: (b)(4).Release to warehouse date: 15 may 2008.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.A product investigation was conducted.Visual inspection: the matrixmandible short cut plate cutter (p/n 03.503.057, lot 1835097) was received with the cutter head broken into two pieces.The transverse fracture was between the attachment holes for the two holding wires on the cutter head.No other issues were identified with the returned components of the device.The device failure/defect of broken cutter was identified during the investigation and is related to the reported complaint condition.Dimensional inspection: cutter thickness, adjacent to fracture was measured and found to be confirming per relevant drawing.Document/specification review: the relevant drawings, reflecting the manufactured and current revisions, were reviewed.Dimensional changes to the cutting feature were made to improve the strength of the cutter head with an updated drawing released for the cutter head in april 2010.Since the device was manufactured prior to the design change the device design likely contributed to the complaint condition.Conclusion: the complaint condition is confirmed for the matrixmandible short cut plate cutter (p/n 03.503.057, lot 1835097) as the cutter head was broken into two pieces.Based on the available information it is not possible to determine a definitive root cause, but since the device was manufactured prior to the design change, the device design likely contributed to the complaint condition.The current design was determined to be suitable for the intended use when employed and maintained as recommended.Therefore, from a design perspective this complaint is valid but is already being addressed under corrective and preventative action.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2019, during inspection of field equipment matrix mandible set, the matrixmandible short cut plate cutter was noticed to be broken.There was no patient involvement.This report is for one (1) matrixmandible short cut plate cutter this is report 1 of 1 for complaint (b)(4).

Brand Name
MATRIXMANDIBLE SHORT CUT PLATE CUTTER
Common Device Name
INSTRUMENT,CUTTING,ORTHOPAEDIC
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8799985
Report Number2939274-2019-59244
Device Sequence Number11533549
Product Code HTZ
UDI-Device Identifier10887587011783
UDI-Public(01)10887587011783
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.503.057
Device Catalogue Number03.503.057
Device Lot Number1835097
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2019
Initial Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1